Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 84, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 26, 2021, 3:20 AM CST. It took effect at Dec 26, 2021, 8:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 3:20 AM CST (09:20 UTC)
- In effect from
- Dec 26, 2021, 8:00 PM CST
- Expired
- Dec 27, 2021, 6:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
184 WHUS74 KCRP 260920 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 320 AM CST Sun Dec 26 2021 GMZ270-275-261730- /O.NEW.KCRP.SC.Y.0084.211227T0200Z-211227T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 320 AM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 8 PM this evening to 6 AM CST Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
835 WHUS74 KCRP 270430 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1030 PM CST Sun Dec 26 2021 GMZ270-275-271200- /O.CON.KCRP.SC.Y.0084.000000T0000Z-211227T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1030 PM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 8 PM this evening to 6 AM CST Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
797 WHUS74 KCRP 271153 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 553 AM CST Mon Dec 27 2021 GMZ270-275-271300- /O.EXP.KCRP.SC.Y.0084.000000T0000Z-211227T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 553 AM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST THIS MORNING... Winds have fallen below advisory criteria. Southerly winds will range from 15 to 20 knots through the day. Small craft should exercise caution. $$ TC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 10:48 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 25, 10:48 PM CST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1048 PM CST Sat Dec 25 2021 .AVIATION... Conditions remain on track for fog development at VCT and ALI in the next few hours, before expanding to COT and LRD closer to daybreak. IFR and LIFR conditions are likely from low CIGs and fog, yet CRP should avoid all but some occasional MVFR visbys toward early morning. Once fog and low clouds clear out after 15-16Z, VFR takes over followed by southerly gusts to around 25 knots at CRP. && .PREV DISCUSSION... /Issued 342 PM CST Sat Dec 25 2021/ SHORT TERM (Tonight through Sunday Night)... Weak trough axis has moved into the Rio Grande plains this afternoon providing a weaker pressure gradient along the coast. Low level flow will remain weak tonight across south Texas. Environment will be favorable for radiational fog formation over the inland coastal plains, developing in the Victoria Crossroads before midnight and spreading inland during the overnight hours. Some areas of fog may become dense from the inland coastal plains into the Brush Country late tonight into Sunday morning. Surface low pressure will be deepening over the central high plains on Sunday with the pressure gradient slowly strengthening over the region with near breezy conditions over the coastal plains during the afternoon. Very warm temperatures will be in store again for Sunday with highs in the 80s. Record highs may be set tomorrow especially for CRP. Stronger low level flow due to the low pressure area moving east across the central plains will lead to more stratus over the coastal plains Sunday night while patchy fog will be possible over the Brush Country during the overnight hours where surface winds will be lighter. LONG TERM (Monday through Saturday)... In case anyone has forgotten, the month is indeed December, and the season is in fact winter. Do not be fooled by the spring/summer like temperatures we have been experiencing here in South Texas. In any case, these warmer than normal temperatures can be expected to continue through the work week. The ridge axis will gradually move off to the east as a trough digs across the plains. An area of low pressure at the surface will develop over the Southern Plains, leading to a tighter pressure gradient and increased winds through the middle of the week next week. As these winds increase, onshore flow will draw in a shallow amount of moisture, which could lead to a streamer shower or two developing later in the week; however, with the air aloft being pretty dry and stable, expect conditions to be more or less dry through next week. There *may* be a light at the end of the tunnel with this warm weather as models show an upper-level trough tracking across the U.S. and potentially ejecting a cold front into South Texas. Models are still in disagreement on timing and strength, but with an increase in moisture (PWATs near 1.5"), this could be the next opportunity for rain. Fog remains possible going into the work week as an increase in low- level moisture and light winds will create an environment suitable for fog development. This potential will decrease near the middle of the week as winds increase. MARINE... A weak to moderate onshore flow will occur over the coastal waters tonight. Surface low pressure will deepen over the central high plains on Sunday with winds increasing to moderate/SCEC levels over the coastal waters Sunday. The onshore flow will increase to moderate to strong/SCA over the offshore waters Sunday night. A moderate to occasionally strong onshore flow will persist as we head into the work week. Small Craft Advisory conditions will be possible at times through mid week as a surface low pressure system moves across the Plains. Winds will weaken to more weak to moderate levels by Thursday and will continue as we head into the weekend. Rain chances may return next weekend as a cold front looks to head our way but chances are low at this time. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 65 85 66 84 68 / 0 0 0 0 0 Victoria 64 83 65 82 67 / 0 0 0 0 0 Laredo 64 88 63 84 64 / 0 0 0 0 0 Alice 60 89 62 87 65 / 0 0 0 0 0 Rockport 67 80 69 82 69 / 0 0 0 0 0 Cotulla 59 88 59 85 63 / 0 0 0 0 0 Kingsville 62 88 64 87 66 / 0 0 0 0 0 Navy Corpus 68 82 69 79 70 / 0 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MCZ/93...AVIATION
Hazardous weather outlook, Dec 25, 3:47 PM CST, 11 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 347 PM CST Sat Dec 25 2021 TXZ229>234-239>247-342>347-442-443-447-261200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 347 PM CST Sat Dec 25 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Areas of fog will be possible over the inland coastal plains into the Brush Country overnight with dense fog possible at times late. .DAYS TWO THROUGH SEVEN...Sunday through Friday Patchy to areas of fog may develop nightly over much of South Texas through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-261200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 347 PM CST Sat Dec 25 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisory conditions will be possible at times Sunday night through Tuesday night over the Gulf waters. Patchy fog may develop nightly over the bays and near shore waters through early next week. TMT/HAA
In the hours before
Special weather statement, Dec 26, 1:56 AM CST, 1 hour 24 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 156 AM CST Sun Dec 26 2021 TXZ229>234-239>244-246-261600- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Inland Refugio- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, and Woodsboro 156 AM CST Sun Dec 26 2021 ...AREAS OF FOG DEVELOPING THIS MORNING... Areas of fog are developing across portions of South Texas this morning. Expect visibilities generally 1 mile or less with a few locations seeing visibilities 1/4 mile or less at times. Use caution if traveling as visibility may change rapidly in a short amount of time. Use low beam headlights and leave extra distance between your vehicle and others on the road.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.